Discussions that mention prozac

Anxiety board


Well, in my opinion, you shouldn't have to take a medication daily (ibuprophen) to deal with the side effects of an anti-depressant (lexapro) when you've been on it for a month. I think it's time to call your doctor and at least tell him what's up.

You can try another SSRI without a washout period. (A washout period is allowing the medication to leave your system, which takes in general about two weeks.) In case you don't know, tri-cyclic ADs and MAOIs and SSRIs only need washout periods if you are switching from one type (say, a tricyclic) to another (a MAOI or an SSRI). They are not necessary when you are switching within types. For example, you can go from lexapro to paxil to prozac to celexa (there are more, I know, but I don't recall their names -- all SSRIs) with no downtime.

Some doctors recommend cross tapering -- you reduce the dosage of lexapro while increasing the dosage of a new drug. That works too.

I understand that you're worried (I have anxiety disorder too, and would be terrified), but in my experience, you ought to be able to switch directly from one SSRI to another with no trouble. Alternativly, you can cross taper. It depends on the doctor.

I do recommend that you call your doctor. (And in case you don't know, don't stop the lexapro suddenly.)

I hope this helps.

jb